Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 31, 2019, 1:21 PM EST for Jefferson County, Lewis County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2019, 1:21 PM EST (18:21 UTC)
- Expired
- Jan 31, 2019, 4:15 PM EST
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 41 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WWUS81 KBUF 311821
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
121 PM EST THU JAN 31 2019
NYZ007-008-312115-
Jefferson-Lewis-
121 PM EST THU JAN 31 2019
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON AND
CENTRAL LEWIS COUNTIES...
At 120 PM EST, A wide band of lake effect snow was producing snow
fall rates of 2 to 4 inches per hour centered along a line from
Croghan to Stony Point.
Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, Lowville, West Carthage,
Adams, Dexter, Glen Park, Herrings, Adams Center, Henderson Harbor,
Barnes Corners, Whetstone Gulf State Park, Southwick Beach State
Park, Denmark, New Bremen, Watson, Sackets Harbor and Martinsburg.
This includes Interstate 81 between exits 39 and 48.
Visibilities will drop quickly to near zero in this band of lake
effect snow.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4371 7621 4383 7636 4387 7635 4385 7643
4390 7650 4393 7648 4396 7638 4396 7634
4398 7634 4404 7618 4407 7517 4369 7512
$$
FriesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 31, 10:05 AM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 31, 10:05 AM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1005 AM EST Thu Jan 31 2019
.SYNOPSIS...
Frigid air will continue to pour across our area through tonight,
and not only help to generate significant lake effect snow east and
northeast of the lakes, but also support dangerously cold wind
chill values areawide. High pressure passing across the Mid
Atlantic region late in the week will then bring an end to the
glacial weather, as day to day temperatures will steadily climb
during the upcoming weekend into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Lake effect snow continues east of Lakes Erie and Ontario this
morning. Winds will start to increase this morning and into the
afternoon with the highest winds northeast of both Lakes. West-
southwest winds 25-35 mph are expected across the Niagara
Frontier and Jefferson county. Slightly stronger winds are
expected along the lake shores today. Many places are still
below zero this morning. Temperatures will only climb or hold
steady in the single digits across western and north central NY.
Off Lake Ontario...an intense band of lake snow currently
making its way south as the low level flow starts to turn more
westerly. Snowfall rates within this band exceeding 3 inches
per hour. This band will gradually settle across the Tug Hill
through mid morning, then remain nearly stationary through the
day Thursday. Plenty of deep moisture, a multi-lake connection,
the long fetch along the long axis of the lake and favorable
orographics will lead to feet of snow across Jefferson, Lewis
and northern Oswego counties, with the heaviest accumulations
focused across the Tug Hill. Winds will be a bit stronger across
Lake Ontario, which will maintain heavy lake effect snow for
much of the night tonight.
Off Lake Erie...a considerable amount of ice cover is present on
the Lake. There continues to be a dual band structure with one
band stretched across the City of Buffalo to Alden/Corfu and
another across the Southtowns. Open water on the northern shore
of the Lake, east of Long Point is fueling the northern band
while a mix of ice and water exists closer to the southern shore
is fueling the southern band. These bands are stepping
northward this morning as 925mb slowly backs to the southwest.
The band will reach the Northtowns, probably stopping before it
reaches Tonawanda, East Amherst and the NW portion of Genesee
county this afternoon. It will again settle back south into the
evening hours. Expect 1 in/hr rates in either of these Lake Erie bands.
Winter Storm Warnings remain in place for areas east and northeast
of the lakes.
Winds will diminish considerably tonight across Lake Erie, which
will cause lake effect snow to diminish as the night goes on. There
will be a shrinking, but still intense band will probably linger
near the lakeshore in southwestern Erie County for at least the
first half of the night.
Otherwise, wind chill warnings remain in place with dangerously
cold temperatures and wind chills continuing through the day
today. Wind chill values 40 below to 20 below zero are expected
as westerly winds continue, the coldest wind chills will be
across the western Southern Tier. Wind speeds will lower
tonight, therefore wind chill values will not be as harsh, but
still 15 below to 25 below.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
This time frame will be characterized by a trend of pronounced day
to day warming. Temperatures that will average 15 degrees BELOW
normal at the start of the period will end up roughly 10 degrees
ABOVE normal by the end of the weekend. The details...
An area of modifying arctic high pressure will be centered over
Pennsylvania as we open this period on Friday. While the large scale
subsidence associated with this feature will promote fair weather
for the bulk of our forecast area...there will still be some lake
snow to deal with...particularly east of Lake Ontario. A 280 flow of
-20c H85 air will keep the lake snow machine churning for sites near
the Tug Hill...but as the day progresses...the low level steering
flow will back to about 230. This will send the weakening lake snows
northwards to between Watertown and the Thousand Islands region. A
limiting cap under 5k ft will keep a lid on any significant
additional snow accumulations...with fresh amounts generally under
two inches. There will also be the chance for a very limited lake
response near Grand Island and eastern Niagara county in the morning
where a 220 flow with a very low cap will be in place. Otherwise...
after two days of single digit max temperatures...the mercury will
struggle into the teens. This will still be a solid 15 deg below
normal.
The remnants of the surface high will drift southeast across the
Delmarva Peninsula Friday night...while a broad H5 ridge over the
nations mid section will gradually build over the Great Lakes
region. The combination will intensify a baroclinic zone that
will extend from the Upper Great Lakes to New York state. A 50kt low
level jet impinging upon this steepening boundary will generate some
snow showers in the moderately strong warm advection flow.
Fortunately the bulk of this over-running will be found north of our
forecast area...but we will still have to carry chance pops for Lake
Ontario and the North Country. The remainder of the region should
only experience an increase in clouds.
Solid warm advection will continue across our forecast area on
Saturday...as the once arctic high will act as a heat pump over the
Carolinas by circulating milder air into our region from the Mid
West. The warm advection will be aided by the aforementioned 50kt
low level jet...which will provide enough lift to keep most of the
region shrouded under a wealth of clouds. There may even be some
snow showers around...particularly across the North Country in the
vcnty of the more pronounced baroclinic zone. A weak cold front
stalling over our region in the afternoon and evening could provide
just enough low level convergence for some nuisance snow showers
elsewhere. Again..the theme of the day will be less cold as the
mercury will climb to within a few degrees of freezing over the
western counties and into the mid and upper 20s east of Lk Ontario.
An amplifying mid level ridge over the Ohio Valley and Upper Great
Lakes will push the stalled frontal boundary back to the north late
Saturday night and Sunday. This should be enough to warrant chance
pops for some mixed precipitation over the western counties...and
likely pops for the North Country. The bulk of Sunday afternoon
should be dry and uneventful though for the western counties.
Temperatures will top out around 40 in the west...and in the mid 30s
for most of the Eastern Lake Ontario region.
While most of western New York will be deep enough in the warm
sector to encourage dry weather Sunday night...there will still be
the chance for some mixed precipitation near and east of Lake
Ontario.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Temperatures will average solidly above normal throughout this
forecast period...as the displacement of the polar vortex to the
Labrador Sea will allow broad ridging to become established over
the eastern half of the Lower 48. As for the day to day details...
A progressive H5 ridge will move from the Lower Great Lakes to New
England on Monday...while a sub 995mb cyclone will track across Lake
Superior. This will set up a strong southerly flow over our region
with H85 forecast to climb to around 8c. While there will be a fair
amount of cloud cover...most sites across western New York should be
able to reach the 50 deg f mark while readings east of Lake Ontario
will be in the mid to upper 40s. Less confidence is expressed in the
pops for Monday..which will largely determined by the speed of a
Pacific based cool front. While many of the GEFS ensembles suggest a
faster passage...the more trusted ECMWF does not depict nearly as
strong a feature. Will thus use a range of chc pops across the
region with a higher chc of rain showers being found west of the
Finger Lakes.
There is notably stronger consensus with the passage of a cold front
Monday night. Will carry the likely pops from continuity for more
rain showers...although rainfall amounts should not be significant.
As the parent mid level trough races across our region on Tuesday...
expansive high pressure based over the northern reaches of Ontario
and Manitoba will nose southwards across the Great lakes region.
This should provide fair dry weather for the far western counties
with only chc pops for residual frontal based showers found further
to the east.
After dry weather Tuesday night...a storm system will likely track
out of the Ohio Valley towards our forecast area later Wednesday and
Wednesday night. The various ensembles have solutions that range
from an organized area of low pressure that would take aim on our
region...to an inverted trough that would include several sfc waves.
The latter would favor a longer duration event with higher rainfall
amounts...potentially problematic given our antecedent conditions.
Stay tuned.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Ongoing lake effect snows east and northeast of the lakes will shift
a bit northward this morning, with the Lake Erie snows moving
into KBUF and the Lake Ontario snows remaining south of KART.
Periods of falling and blowing snow will lead to 1/4 SM or less
through about 19z at KBUF.
These bands will remain nearly steady state through the
afternoon. The Lake Erie band will shift southward into the
evening hours and will be between terminals.
Expect VLIFR to IFR conditions to prevail within the lake snows,
with a mix of MVFR to VFR conditions predominant elsewhere.
Outlook...
Friday...diminishing lake effect snows east and northeast of
Lakes Erie and Ontario.
Saturday...A chance of snow showers/MVFR southeast of Lake
Ontario, otherwise VFR.
Sunday...VFR/MVFR with a chance of mixed precipitation.
Monday...VFR/MVFR with a chance of rain showers.
&&
.MARINE...
Low pressure will continue to pull northward across Quebec Province
and away from our region today. This will maintain gale fore winds
on lake Ontario through today, while winds subside to just below
gale force on lake Erie. Heavy freezing spray will also develop
given the very cold temperatures.
&&
.HYDROLOGY...
There will be a few chances of rain beginning Sunday into early next
week. The most likely time period will be Monday night where
amounts could get up to a half inch. This combined with snow
melt due to warm temperatures will pose a risk for flooding. The
greatest risk is for ice jams, however the combination of snow
melt and rain can also cause general flooding depending on
rainfall amounts. The risk for flooding will be greatest during
the Tuesday and Wednesday timeframe.
&&
.CLIMATE...
Arctic air continues to produce bands of lake effect snow and
produced daily records for both temperatures and snowfall. Below
are the record low maximum, low minimum and daily record snow for
our three primary climate stations.
Buffalo:
Date Low Maximum Low Minimum Daily Snow
Thursday 1/31 5/1920 -11/1920 5.5/1982
Rochester:
Date
Thursday 1/31 3/1920 -10/1994 11.7/1878
Watertown:
Date
Thursday 1/31 6/1973 -23/2011
In addition Buffalo will finish the month of January
within the top 5 snowiest on record. Currently through
January 30th the snow total for the month is: 62.4 inches.
Below is a partial list of the top 10 snowiest months of
January on record.
Rank Amount (in) Year
1 68.3 1977
2 65.9 1985
3 65.1 1999
4 56.5 1978
5 53.2 1982
..
10 42.6 1979
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Chill Warning until 6 PM EST this evening for NYZ001>008-
010>014-019>021-085.
Winter Storm Warning until 7 PM EST this evening for
NYZ010>012-019-020-085.
Winter Storm Warning until 7 AM EST Friday for NYZ006>008.
MARINE...Heavy Freezing Spray Warning until 1 AM EST Friday for LEZ040-
041.
Small Craft Advisory until 2 AM EST Friday for LEZ040-041.
Small Craft Advisory until 10 PM EST this evening for
LEZ020.
Small Craft Advisory until 7 PM EST this evening for
LOZ030.
Heavy Freezing Spray Warning until 7 PM EST this evening
for LOZ042>045-062>065.
Gale Warning until 6 PM EST this evening for LOZ042>045-
062>065.
&&
SYNOPSIS...JJR/RSH/TMA
NEAR TERM...HSK/JJR/TMA
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...AR/JJR/TMA
MARINE...HSK/JJR/TMA/Zaff
HYDROLOGY...JJR/Apffel/HSK
CLIMATE...Thomas/ARHazardous weather outlook, Jan 31, 10:00 AM EST, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1000 AM EST Thu Jan 31 2019 NYZ001-011500- Niagara- 1000 AM EST Thu Jan 31 2019 ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011500- Northern Erie- 1000 AM EST Thu Jan 31 2019 ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A warm up next week may cause flooding from melting snow and ice jams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-011500- Oswego-Jefferson-Lewis- 1000 AM EST Thu Jan 31 2019 ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002>005-013-014-021-011500- Orleans-Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany- 1000 AM EST Thu Jan 31 2019 ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A warm up next week may cause flooding from melting snow and ice jams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ011-012-019-020-085-011500- Genesee-Wyoming-Chautauqua-Cattaraugus-Southern Erie- 1000 AM EST Thu Jan 31 2019 ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A warm up next week may cause flooding from melting snow and ice jams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-011500- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 1000 AM EST Thu Jan 31 2019 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-011500- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1000 AM EST Thu Jan 31 2019 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy Freezing Spray Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-011500- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1000 AM EST Thu Jan 31 2019 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-011500- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1000 AM EST Thu Jan 31 2019 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy Freezing Spray Warning. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jan 31, 11:16 AM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1116 AM EST THU JAN 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW LOWVILLE 43.79N 75.48W
01/31/2019 M11.0 INCH LEWIS NY CO-OP OBSERVER
&&
EVENT NUMBER BUF1900665
ARLocal storm report, Jan 31, 11:23 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1123 AM EST THU JAN 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 5 SSW HARRISVILLE 44.09N 75.37W
01/31/2019 M12.5 INCH LEWIS NY COCORAHS
&&
EVENT NUMBER BUF1900666
ZAFFSpecial weather statement, Jan 31, 11:36 AM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1136 AM EST THU JAN 31 2019
NYZ006>008-311830-
Jefferson-Oswego-Lewis-
1136 AM EST THU JAN 31 2019
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...
CENTRAL LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
At 1135 AM EST, A wide band of lake effect snow was producing snow
fall rates of 2 to 4 inches per hour centered along a line from
Lowville to Stony Point.
Locations impacted include...
Watertown, Sandy Island Beach State Park, Stony Point, Carthage,
Lowville, West Carthage, Adams, Adams Center, Henderson Harbor,
Barnes Corners, Whetstone Gulf State Park, Southwick Beach State
Park, Denmark, New Bremen, Watson, Sackets Harbor, Martinsburg,
Henderson, Black River and Smithville.
This includes Interstate 81 between exits 37 and 46.
Visibilities will drop quickly to near zero in this band of lake
effect snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4361 7622 4378 7629 4383 7634 4390 7632
4392 7628 4393 7631 4398 7630 4402 7516
4367 7512
FriesLocal storm report, Jan 31, 12:14 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1214 PM EST THU JAN 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW 5 SSW HARRISVILLE 44.09N 75.37W
01/31/2019 M6.8 INCH LEWIS NY COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW 7 SW ATTICA 42.80N 78.39W
01/31/2019 M14.0 INCH WYOMING NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 W BATAVIA 43.00N 78.21W
01/31/2019 M4.0 INCH GENESEE NY COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 2 ENE COLDEN 42.65N 78.61W
01/31/2019 M5.2 INCH ERIE NY COCORAHS
24-HOUR SNOWFALL.
0920 AM SNOW ESE HAMBURG 42.72N 78.83W
01/31/2019 M4.0 INCH ERIE NY COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1900667
EVENT NUMBER BUF1900668
EVENT NUMBER BUF1900669
EVENT NUMBER BUF1900670
EVENT NUMBER BUF1900671
ARSpecial weather statement, Jan 31, 12:25 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1225 PM EST THU JAN 31 2019
NYZ010-011-085-311915-
Southern Erie-Genesee-Northern Erie-
1225 PM EST THU JAN 31 2019
...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL ERIE AND
NORTHWESTERN GENESEE COUNTIES...
At 1221 PM EST, Two bands of lake effect snow were affecting the
area. The first band was located from Buffalo, to Clarence, to just
north of Batavia and producing up to 1 inch per hour snowfall rates.
The second was located from near Angola to East Aurora and producing
1 to 2 inches per hour snowfall rates.
Winds in excess of 30 mph are possible with these bands of lake
effect snow, which will cause substantial blowing and drifting and
locally reduce visibility below one quarter of a mile.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
Kenmore, Depew, Tonawanda, Amherst, Lancaster, Hamburg, East Aurora,
Williamsville, Grand Island, Evans, Elma, Eden, Marilla and Pembroke.
This includes Interstate 90 between exits 57A and 48.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4264 7916 4267 7912 4272 7909 4276 7898
4280 7892 4284 7893 4292 7890 4296 7893
4296 7896 4297 7899 4298 7899 4312 7810
4302 7805 4291 7850 4268 7858 4257 7920
FriesSpecial weather statement, Jan 31, 1:21 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
121 PM EST THU JAN 31 2019
NYZ007-008-312115-
Jefferson-Lewis-
121 PM EST THU JAN 31 2019
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON AND
CENTRAL LEWIS COUNTIES...
At 120 PM EST, A wide band of lake effect snow was producing snow
fall rates of 2 to 4 inches per hour centered along a line from
Croghan to Stony Point.
Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, Lowville, West Carthage,
Adams, Dexter, Glen Park, Herrings, Adams Center, Henderson Harbor,
Barnes Corners, Whetstone Gulf State Park, Southwick Beach State
Park, Denmark, New Bremen, Watson, Sackets Harbor and Martinsburg.
This includes Interstate 81 between exits 39 and 48.
Visibilities will drop quickly to near zero in this band of lake
effect snow.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4371 7621 4383 7636 4387 7635 4385 7643
4390 7650 4393 7648 4396 7638 4396 7634
4398 7634 4404 7618 4407 7517 4369 7512
FriesThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 8:23 PM EST | Special Weather Statement | BUF | Erie, Genesee | 97 min |
| Jan 30, 8:38 PM EST | Special Weather Statement | BUF | Jefferson | 112 min |
| Jan 31, 4:33 AM EST | Small Craft Advisory | BUF | 29 hr | |
| Jan 31, 5:21 AM EST | Flash Flood Watch | BUF | Erie, Niagara | 5 hr |
| Jan 31, 6:43 AM EST | Special Weather Statement | BUF | Lewis | 107 min |
| Jan 31, 8:54 AM EST | Special Weather Statement | BUF | Lewis | 3 hr |
| Jan 31, 9:32 AM EST | Special Weather Statement | BUF | Erie, Genesee | 3 hr |
| Jan 31, 11:36 AM EST | Special Weather Statement | BUF | Lewis | 114 min |
| Jan 31, 12:25 PM EST | Special Weather Statement | BUF | Erie, Genesee | 110 min |
| Jan 31, 12:48 PM EST | Wind Chill Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 22 hr |
| Jan 31, 2:11 PM EST | Special Weather Statement | BUF | Erie | 2 hr |
| Jan 31, 4:14 PM EST | Special Weather Statement | BUF | Jefferson | 91 min |
| Jan 31, 6:19 PM EST | Special Weather Statement | BUF | Jefferson | 116 min |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.